MAUDE Adverse Event Report: BAYLIS MEDICAL COMPANY INC. VERSACROSS RF WIRE; CATHETER, SEPTOSTOMY

BAYLIS MEDICAL COMPANY INC. VERSACROSS RF WIRE; CATHETER, SEPTOSTOMY
Model Number VXW-35-230-P
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Hemothorax (1896)
Date of Event 03/31/2022
Type of Reportable Event Serious Injury
Event or Problem Description
During a left atrial appendage clouse (laac) procedure, the versacross transseptal sheath and versacross rf wire (baylis medical company inc.) were used for the initial transseptal puncture of the procedure with no observed initial complications.After transseptal puncture, the watchman flx (boston scientific corp.) devices were used to complete the laac procedure.Upon post-procedure verification, the patient was noted to have a hemothorax.The hemothorax was drained and the patient was kept for observation.Follow-up requests reveled that the patient is doing well and is expected to recover.As the hemothroax was identified after completion of the closure procedure, there is no objective evidence to suggest that the baylis medical devices caused or contributed to the reported incident.However, as the baylis devices were among the devices used in the procedure, baylis medical has decided to submit this report.A separate problem report has been submitted for the versacross transseptal sheath with report number 9710452-2022-00024.
 
Additional Manufacturer Narrative
As a baylis medical device was reported to be among the devices used in the procedure, baylis medical has decided to submit this report.A dhr review on all devices in the lot was completed and all devices met relevant specifications prior to release; device malfunction is not suspected.

Brand Name
VERSACROSS RF WIRE
Common Device Name
CATHETER, SEPTOSTOMY
Manufacturer (Section D)
BAYLIS MEDICAL COMPANY INC.
5959 trans-canada highway
montreal, quebec H4T 1 A1
CA  H4T 1A1
Manufacturer (Section G)
BAYLIS MEDICAL COMPANY INC.
2775 matheson blvd. east
mississauga, ontario L4W 4 P7
CA   L4W 4P7
Manufacturer Contact
meghal khakhar
2775 matheson blvd. east
mississauga, ontario L4W 4-P7
CA   L4W 4P7
MDR Report Key14249848
Report Number9710452-2022-00023
Device Sequence Number4445197
Product Code DXF
UDI-Device Identifier00685447003311
UDI-Public(01)00685447003311(17)240809(10)VXFC040821
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K150709
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/28/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/09/2024
Device Model NumberVXW-35-230-P
Device Lot NumberVXFC040821
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/01/2022
Initial Report FDA Received Date04/29/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/16/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown